MAUDE Adverse Event Report: SYNTHES GMBH HANDLE QC FOR COMPACT AIR DRIVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH HANDLE QC FOR COMPACT AIR DRIVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 397.705
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthese reports an event in germany as follows: it was reported that during the local/internal inspection in the ortho kit loaner department the following product deviation was identified: the material on the silicone handle was peeling off.There was no patient impact.There was no surgical delay this report is for one (1) hand f/torque limiter no.511.774 this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4,h6 the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that plastic handle is breaking off.Potential cause can be traced to end of life; device also exhibits damage by normal wear use through its life time.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the hand f/torque limiter no.511.774 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H4,h6 part number: 397.706-15, lot number: 3273p04, manufacturing site: hägendorf, release to warehouse date: 13-mar-2023.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the malfunction were identified.A non product non-conformance jbl-nr-0021171 was opened to correct the document references in the routers and in the dhr.This nc is affecting only the document reference with no changes to content of the documents and the products are not impacted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9, h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample found blue handle has started to come off.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed as it not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the hand f/torque limiter nos.511.770+511.7 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Corrected data: g1.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE QC FOR COMPACT AIR DRIVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH-CN
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18596650
Report Number8030965-2024-01480
Device Sequence Number20864194
Product Code LXH
UDI-Device Identifier10886982201065
UDI-Public10886982201065
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number397.705
Device Lot Number3273P43
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer02/28/2024
04/12/2024
05/22/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/07/2024
05/03/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown